Stelara (ustekinumab) is not an addictive substance in the traditional sense, so there are no withdrawal symptoms. Stopping the treatment could affect how well it works if you need to take it again, though. So, people taking this medication should not stop unless directed by a healthcare professional.
How Long Do Stelara Withdrawal Symptoms Last?
There are no withdrawal symptoms for this medication. However, in extremely rare cases, people may experience withdrawal syndrome (discontinuation syndrome) after stopping ustekinumab.
Symptoms typical of discontinuation syndrome (not necessarily of Stelara) include:
- Nervousness and anxiety
- Intense tiredness
- Vomiting or nausea
- Seizures, trembling, or shaking
- Worsening of disease state
Patients should talk with their doctors before withdrawing from treatment.
Patients who notice unusual side effects after stopping ustekinumab should contact their doctor right away.